Tornadoes · United States · Missouri · 2019
EF0 tornado, Worchester to Molino, Missouri, May 22, 2019
From Worchester to Molino, this EF0 tornado ran 0.8 miles across Audrain County on May 22, 2019, touching down at 10:02 PM CDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 22, 2019
- Touchdown
- 10:02 PM CDT (03:02 UTC)
- Lifted
- 10:03 PM CDT (03:03 UTC)
- On the ground
- 1 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Audrain County
- Touchdown point
- 39.259, -91.830
- Lift-off point
- 39.270, -91.835
- Record number
- 1905222102-01
The damage survey
15 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- roof blown to northeast, open side of barn to south
- domed corrugated metal machine outbuilding. likely both ends open. complete collapse of building.
- partially or completely open on north and south end. roof bits thrown 100 ft north
- limbs scattered about, four inch limb thrown to the west, stuck two inches in
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A persistent pattern set up over the Mid Mississippi River Valley during May 21-23. Upper level winds were consistently southwesterly, providing large scale lift and moisture to the area. Converging air along frontal boundaries at the surface provided sufficient low level lift to initial storms each night. During the afternoon of May 22, 2019 specifically, a warm front was moving north into southern Missouri, increasing low level moisture. At the same time a cold front was approaching from the west. Storms developed along the cold front as it pushed southeastward through Missouri. The significant low level wind produced storms favorable for hail and tornadoes.
A weak tornado briefly spun up near the intersection of Highway J and Bean Creek in Audrain County, causing some tree damage. The tornado quickly moved to the NNW, where it caused extensive damage to a barn and damaged more trees. It continued to track to the NNW crossing Audrain Road 350, blowing down more trees and tree limbs before lifting and dissipating. Overall the tornado was rated EF0 with a path length of 0.83 miles and a max path width of 150 yards. No deaths or injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
25 minutes of warning. NWS LSX issued a tornado warning for this county at 02:37 UTC, 25 minutes before the tornado touched down, in force until 03:30 UTC.
The county was under a tornado watch, issued at 21:00 UTC and running to 04:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:00 UTC | 04:00 UTC | Tornado Watch | LSX |
| 00:00 UTC | 08:39 UTC | Flash Flood Watch | LSX |
| 01:32 UTC | 02:45 UTC | Severe Thunderstorm Warning | LSX |
| 01:55 UTC | 02:45 UTC | Severe Thunderstorm Warning | LSX |
| 02:37 UTC | 03:30 UTC | Tornado Warning | LSX |
| 03:12 UTC | 04:15 UTC | Severe Thunderstorm Warning | LSX |
| 03:17 UTC | 04:00 UTC | Severe Thunderstorm Warning | LSX |
| 03:55 UTC | 04:21 UTC | Severe Thunderstorm Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 22, 6:55 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 22, 6:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Wed May 22 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019
Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.
Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.
The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.
Britt
.LONG TERM... (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019
Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 637 PM CDT Wed May 22 2019
Thunderstorms are expected to continue to develop over central
and northeast Missouri and west central Illinois early this
evening affecting KUIN and KCOU bringing the threat of wind gusts
of 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities
in heavy rain. These storms will move east through the evening
and eventually reach the St. Louis area terminals after 06Z. The
thunderstorms will move out of all terminals by 12Z with dry and
VFR conditions expected thereafter. Mainly dry and VFR conditions
are expected on Thursday except for any showers and thunderstorms
that develop along a stalled front. Coverage will not be high
enough to include in any of the TAFs at this time.
SPECIFICS FOR KSTL:
Dry and VFR conditions expected through 06Z. Then thunderstorms
will move into the terminals with low MVFR/IFR ceilings and
visibilities. These conditions are expected to move out of the
terminal by 12Z leaving dry and VFR conditions. There is some
potential for additional showers and thunderstorms during the day
on Thursday, but confidence is not high enough to include in the
terminals at this time.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Montgomery
MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 22, 3:14 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 22, 9:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST COATSBURG 40.03N 91.16W
05/22/2019 M74 MPH ADAMS IL TRAINED SPOTTER
WIND MEASURED FROM SENSOR ON TOP OF SINGLE
STORY FIRE STATION. 6 FOOT BY 12 FOOT
SECTION OF FENCE BLOWN DOWN.
&&
MRMLocal storm report, May 22, 9:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG CAMP POINT 40.04N 91.07W
05/22/2019 ADAMS IL TRAINED SPOTTER
3-4 INCH LIMBS DOWN.
&&
MRMLocal storm report, May 22, 9:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG COATSBURG 40.03N 91.16W
05/22/2019 ADAMS IL FIRE DEPT/RESCUE
18-24 INCH LIMBS DOWN.
&&
MRMLocal storm report, May 22, 9:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG COATSBURG 40.03N 91.16W
05/22/2019 ADAMS IL TRAINED SPOTTER
3 FOOT DIAMETER TREE UPROOTED WITH ROOT
BALL.
&&
MRMLocal storm report, May 22, 9:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 6 WSW HALLSVILLE 39.07N 92.33W
05/22/2019 BOONE MO TRAINED SPOTTER
TRAINED SPOTTER WAS 8N COLUMBIA LOOKING
NORTHWEST AND OBSERVED A TORNADO ON THE
GROUND.
&&
SALLYLocal storm report, May 22, 9:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG MIDWAY 38.99N 92.45W
05/22/2019 BOONE MO EMERGENCY MNGR
TREES DOWN ON BOOTHE LANE.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Davenport, (KDVN), 00:00Z
3.0 hours before the tornado, 285 km from the path. May 23, 2019.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 436 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
- 0-3 km lapse rate
- 8.0 K/km
Davenport, (KDVN), 12:00Z
9.0 hours after it, 285 km from the path. May 23, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -86799 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.6 K/km
The surface observations
Mexico (MYJ), 12 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:15 UTC | 77 | 68 | 160° 9 kt | 1009.1 | ||
| 01:35 UTC | 75.2 | 66.2 | 160° 8 kt | 1009.1 | ||
| 01:55 UTC | 75.2 | 66.2 | 160° 10 kt | 1009.5 | ||
| 02:15 UTC | 75.2 | 66.2 | 160° 10 kt | 1009.1 | VCTS | |
| 02:35 UTC | 75.2 | 66.2 | 160° 7 kt | 1009.8 | ||
| 02:55 UTC | 73.4 | 66.2 | 160° 7 kt | 1010.2 | VCTS | |
| 03:15 UTC | 73.4 | 66.2 | 170° 11 kt | 1010.5 | VCTS | |
| 03:35 UTC | 69.8 | 62.6 | 260° 18 kt | 40 | 1013.2 | +TSRA |
| 03:55 UTC | 64.4 | 62.6 | 220° 34 kt | 51 | 1013.5 | +TSRA |
| 04:15 UTC | 64.4 | 62.6 | 220° 19 kt | 30 | 1012.9 | +TSRA |
| 04:35 UTC | 64.4 | 62.6 | 230° 13 kt | 17 | 1012.2 | -TSRA |
| 04:55 UTC | 64.4 | 62.6 | 280° 5 kt | 1012.9 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 118 km away, was scanning. The volume nearest the touchdown began at 03:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 01:30 UTC | HAIL 1.75 | 5 E Moberly | Randolph, MO | |
| 01:30 UTC | HAIL 1.75 | Higbee | Randolph, MO | GOLF BALL SIZED HAIL CAUSED DAMAGE TO NUMEROUS CARS. |
| 01:30 UTC | HAIL 3 | 1 Sse Higbee | Randolph, MO | LARGEST HAIL WAS ESTIMATED TO BE 3 INCHES. BUT THERE WERE PILES OF SMALLER HAIL A FOOT DEEP. WINDSHIELDS OF CARS WERE PUNCHED THROUGH. TIME ESTIMATED FROM RADAR. |
| 01:37 UTC | HAIL 1 | 3 W Renick | Randolph, MO | PEA TO QUARTER SIZED HAIL CURRENTLY FALLING. |
| 01:40 UTC | TSTM WND GST 60 | 1 E Renick | Randolph, MO | |
| 01:40 UTC | HAIL 1 | 1 E Renick | Randolph, MO | |
| 01:50 UTC | HAIL 1 | 6 Ssw Madison | Monroe, MO | |
| 01:55 UTC | HAIL 2.5 | 7 N Sturgeon | Audrain, MO | |
| 02:30 UTC | TORNADO | 6 Wsw Hallsville | Boone, MO | TRAINED SPOTTER WAS 8N COLUMBIA LOOKING NORTHWEST AND OBSERVED A TORNADO ON THE GROUND. |
| 02:55 UTC | TSTM WND GST 59 | 1 E Vandiver | Audrain, MO | KMYJ AWOS. |
| 03:01 UTC | TSTM WND GST 60 | 2 N Mexico | Audrain, MO | |
| 03:05 UTC | TSTM WND DMG | 7 Wnw Rush Hill | Audrain, MO | NUMEROUS TREE LIMBS BLOW DOWN AND A BARN WAS DAMAGED. |
| 03:40 UTC | TSTM WND DMG | Kingdom City | Callaway, MO | SEVERAL LARGE TREES WERE BLOWN DOWN AT THE INTERSECTION OF U.S. HIGHWAY 54 AND INTERSTATE 70. SOME OF THE TREES WERE AT LEAST 2 FEET IN DIAMETER. |
| 03:45 UTC | TSTM WND DMG | 3 Sse Vandalia | Audrain, MO | POWER LINES AND TREE LIMBS DOWN, ESPECIALLY ALONG HIGHWAY WW SOUTH OF VANDALIA. |
| 04:00 UTC | TSTM WND DMG | 1 W New Hartford | Pike, MO | NUMEROUS TREE LIMBS WERE BLOWN DOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 22, 2019
34 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 22 | 1:04 AM CDT | EF1 | Cass, IA | 1.1 | 50 | $15,000 | ||
| May 22 | 1:29 AM CDT | EF2 | Adair, IA | 4.8 | 150 | 1 | 1 | $500,000 |
| May 22 | 12:30 PM PDT | EF0 | Nye, NV | 0.2 | 25 | |||
| May 22 | 4:29 PM CDT | EF1 | Seminole, OK | 1.0 | 50 | $3,000 | ||
| May 22 | 4:34 PM CDT | Unrated | Okfuskee, OK | 0.5 | 100 | |||
| May 22 | 4:41 PM CDT | Unrated | Okfuskee, OK | 1.0 | 50 | |||
| May 22 | 4:47 PM CDT | EF1 | Okfuskee, OK | 0.8 | 75 | $25,000 | ||
| May 22 | 5:10 PM CDT | EF1 | Okfuskee, OK | 0.6 | 125 | $10,000 | ||
| May 22 | 5:23 PM CDT | EF1 | Okfuskee, OK | 6.0 | 650 | $40,000 | ||
| May 22 | 5:32 PM CDT | EF1 | Okfuskee, OK | 7.7 | 400 | $10,000 | ||
| May 22 | 6:03 PM CDT | EF0 | Okmulgee, OK | 0.2 | 75 | |||
| May 22 | 6:07 PM CDT | EF0 | Tulsa, OK | 0.2 | 75 | |||
| May 22 | 6:36 PM CDT | EF0 | Muskogee, OK | 0.2 | 75 | |||
| May 22 | 6:44 PM CDT | EF1 | Craig, OK | 5.1 | 350 | |||
| May 22 | 6:59 PM CDT | EF1 | Craig, OK | 1.5 | 150 | $3,000 | ||
| May 22 | 7:25 PM CDT | Unrated | Rogers, OK to KS | 1.8 | 75 | |||
| May 22 | 7:25 PM CDT | EF1 | Ottawa, OK to KS | 7.3 | 1,100 | $75,000 | ||
| May 22 | 8:05 PM CDT | EF3 | Cherokee, KS to MO | 9.2 | 440 | $5.3 million | ||
| May 22 | 8:09 PM CDT | EF1 | Mayes, OK | 3.1 | 650 | $25,000 | ||
| May 22 | 8:17 PM CDT | EF1 | Hancock, IL | 0.5 | 30 | |||
| May 22 | 8:19 PM CDT | EF0 | Howard, MO | 0.6 | 40 | |||
| May 22 | 8:23 PM CDT | EF0 | Jasper, MO | 7.9 | 200 | |||
| May 22 | 8:28 PM CDT | Unrated | Osage, OK | 0.2 | 100 | |||
| May 22 | 8:31 PM CDT | Unrated | Osage, OK | 0.2 | 75 | |||
| May 22 | 8:44 PM CDT | Unrated | Mayes, OK | 0.2 | 100 | |||
| May 22 | 8:51 PM CDT | EF3 | Jasper, MO | 11.3 | 880 | 3 | 1 | $1.0 million |
| May 22 | 8:52 PM CDT | EF1 | Mayes, OK | 5.3 | 400 | |||
| May 22 | 9:34 PM CDT | EF2 | Delaware, OK to MO | 16.6 | 1,100 | $500,000 | ||
| May 22 | 9:56 PM CDT | EF0 | Schuyler, IL | 1.8 | 50 | |||
| May 22 | 10:56 PM CDT | EF3 | Miller, MO | 32.7 | 1,500 | 33 | $174 million | |
| May 22 | 12:15 AM CDT | EF1 | Menard, IL | 15.3 | 150 | |||
| May 22 | 12:33 AM CDT | EF1 | Logan, IL | 2.7 | 100 | |||
| May 22 | 12:39 AM CDT | EF0 | Craig, OK | 0.5 | 150 | $5,000 | ||
| May 22 | 12:48 AM CDT | EF1 | Craig, OK | 8.6 | 1,100 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.